Alert archive / California / Wind Advisories in 2007
Wind Advisory 147, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 24, 2007, 8:59 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2007, 8:59 PM PST (04:59 UTC)
- Expired
- Dec 25, 2007, 3:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 250459 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 859 PM PST MON DEC 24 2007 ...A HIGH WIND WARNING HAS BEEN ISSUED FOR THE MOUNTAINS AND ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY... ...HIGH WIND WARNINGS REMAIN IN EFFECT FOR LOS ANGELES AND VENTURA COUNTIES...EXCLUDING THE ANTELOPE VALLEY THIS EVENING THOUGH CHRISTMAS DAY... ...WIND ADVISORY HAS BEEN ISSUED FOR THE ANTELOPE VALLEY... .THE COMBINATION OF STRONG SURFACE HIGH PRESSURE BUILDING INTO THE GREAT BASIN...AND POWERFUL WINDS ALOFT WILL CREATE STRONG AND DAMAGING NORTH TO NORTHEAST WINDS ACROSS THE MOUNTAINS OF SANTA BARBARA COUNTY AND THE ADJACENT SOUTH COAST FOR THE OVERNIGHT HOURS...AND STRONG NORTHEAST WINDS ACROSS MUCH OF VENTURA AND LOS ANGELES COUNTIES OVERNIGHT INTO CHRISTMAS. DURING THE PEAK OF THE EVENT...WIND GUSTS OVER 75 MPH ARE LIKELY IN THE MOUNTAINS...WITH GUSTS TO 65 MPH IN THE VALLEYS...ACROSS COASTAL SECTIONS OF VENTURA COUNTY...AND IN COASTAL SECTIONS OF LOS ANGELES COUNTY BELOW PASSES AND CANYONS FROM THE HOLLYWOOD HILLS TO LEO CARRILLO STATE PARK. CAZ039-052-251100- /O.UPG.KLOX.WI.Y.0146.000000T0000Z-071225T1100Z/ /O.EXB.KLOX.HW.W.0018.000000T0000Z-071225T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 859 PM PST MON DEC 24 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. AREAS OF NORTHWEST TO NORTH WINDS 30 TO 45 MPH WITH GUSTS TO OVER 70 MPH WILL PERSIST THROUGH EARLY TUESDAY MORNING. THE STRONGEST WINDS WILL OCCUR BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE...INCLUDING GAVIOTA PASS...SAN MARCOS PASS AND MONTECITO. WINDS WILL SLOWLY DIMINISH EARLY TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ053-054-251200- /O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 859 PM PST MON DEC 24 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. NORTH TO NORTHEAST WINDS OF 35 TO 50 MPH WITH GUSTS OVER 75 MPH WILL CONTINUE THROUGH TUESDAY AFTERNOON...THEN WINDS WILL SLOWLY DIMINISH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ046-251200- /O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 859 PM PST MON DEC 24 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. NORTH TO NORTHEAST WINDS WILL CONTINUE TO INCREASE OVERNIGHT TO 35 TO 50 MPH WITH GUSTS TO 75 MPH. WINDS WILL SLOWLY DIMINISH LATE TUESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ047-088-251200- /O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/ LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 859 PM PST MON DEC 24 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. NORTH TO NORTHEAST WINDS WILL CONTINUE TO INCREASE OVERNIGHT TO 30 TO 40 MPH WITH GUSTS OVER 60 MPH...STRONGEST IN THE VICINITY OF PASSES AND CANYONS. WINDS WILL SLOWLY DIMINISH LATE TUESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ044-045-251200- /O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- 859 PM PST MON DEC 24 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. NORTHEAST WINDS WILL CONTINUE TO INCREASE TO 30 TO 40 MPH WITH GUSTS OVER 60 MPH...STRONGEST IN THE VICINITY OF PASSES AND CANYONS. WINDS WILL SLOWLY DIMINISH LATE TUESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ040-251200- /O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/ VENTURA COUNTY COAST- 859 PM PST MON DEC 24 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. NORTHEAST WINDS WILL CONTINUE TO INCREASE OVERNIGHT TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. WINDS WILL SLOWLY DIMINISH LATE TUESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ041-251200- /O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 859 PM PST MON DEC 24 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. AREAS OF NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WILL CONTINUE TO INCREASE OVERNIGHT WITH GUSTS TO 60 MPH EXPECTED...STRONGEST IN THE VICINITY OF PASSES AND CANYONS FROM THE HOLLYWOOD HILLS TO LEO CARRILLO STATE PARK. WINDS WILL SLOWLY DIMINISH LATE TUESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ059-251100- /O.NEW.KLOX.WI.Y.0147.071225T0459Z-071225T1100Z/ ANTELOPE VALLEY- 859 PM PST MON DEC 24 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL CONTINUE THROUGH EARLY TUESDAY...THEN WILL SLOWLY DIMINISH. WINDS WILL BE STRONGEST IN THE WESTERN PART OF THE VALLEY NEAR THE FOOTHILLS. STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST AND SAND WHICH WILL OCCASIONALLY REDUCE VISIBILITIES TO NEAR ZERO. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRUNO
1 follow-up statement
000 WWUS76 KLOX 251059 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 259 AM PST TUE DEC 25 2007 ...HIGH WIND WARNINGS HAVE BEEN EXTENDED UNTIL 9 AM THIS MORNING FOR THE MOUNTAINS OF SANTA BARBARA COUNTY AND THE ADJACENT SOUTH COAST... ...HIGH WIND WARNINGS REMAIN IN EFFECT FOR LOS ANGELES AND VENTURA COUNTIES...EXCLUDING THE ANTELOPE VALLEY THIS EVENING THROUGH THE DAY... .THE COMBINATION OF STRONG SURFACE HIGH PRESSURE BUILDING INTO THE GREAT BASIN...AND POWERFUL WINDS ALOFT WILL CONTINUE TO BRING STRONG AND DAMAGING NORTH TO NORTHEAST WINDS TO THE MOUNTAINS OF SANTA BARBARA COUNTY AND THE ADJACENT SOUTH COAST THROUGH MID MORNING. STRONG NORTH TO NORTHEAST WINDS WILL AFFECT MOST OF VENTURA AND LOS ANGELES COUNTIES THROUGH THE DAY. OCCASIONAL WIND GUSTS OVER 80 MPH ARE LIKELY IN THE MOUNTAINS...WITH GUSTS OVER 65 MPH IN THE WINDIER LOCATIONS IN THE VALLEYS...ACROSS COASTAL SECTIONS OF VENTURA COUNTY...AND IN COASTAL SECTIONS OF LOS ANGELES COUNTY BELOW PASSES AND CANYONS FROM THE HOLLYWOOD HILLS TO LEO CARRILLO STATE PARK. CAZ059-251200- /O.EXP.KLOX.WI.Y.0147.000000T0000Z-071225T1100Z/ ANTELOPE VALLEY- 259 AM PST TUE DEC 25 2007 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING. WINDS HAVE DIMINISHED AND BECOME MORE LOCALIZED EARLY THIS MORNING...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ CAZ039-052-251700- /O.EXT.KLOX.HW.W.0018.000000T0000Z-071225T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 259 AM PST TUE DEC 25 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING. AREAS OF NORTHWEST TO NORTH WINDS 30 TO 45 MPH WITH GUSTS TO OVER 75 MPH WILL PERSIST THROUGH MID MORNING. THE STRONGEST WINDS WILL OCCUR BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE... INCLUDING GAVIOTA PASS...SAN MARCOS PASS AND MONTECITO. WINDS WILL SLOWLY DIMINISH LATER THIS MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ053-054-251700- /O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 259 AM PST TUE DEC 25 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. NORTH TO NORTHEAST WINDS OF 35 TO 50 MPH WITH GUSTS OVER 80 MPH WILL CONTINUE THROUGH THIS AFTERNOON...THEN WINDS WILL SLOWLY DIMINISH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ046-251700- /O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 259 AM PST TUE DEC 25 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. NORTH TO NORTHEAST WINDS OF 35 TO 50 MPH WITH GUSTS OVER 75 MPH WILL CONTINUE THROUGH THIS AFTERNOON...THEN WINDS WILL SLOWLY DIMINISH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ047-088-251700- /O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/ LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 259 AM PST TUE DEC 25 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS OVER 65 MPH...WITH THE STRONGEST WINDS IN THE VICINITY OF PASSES AND CANYONS. WINDS WILL SLOWLY DIMINISH LATE THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ044-045-251700- /O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- 259 AM PST TUE DEC 25 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS OVER 65 MPH...WITH THE STRONGEST WINDS IN THE VICINITY OF PASSES AND CANYONS. WINDS WILL SLOWLY DIMINISH LATE THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ040-251700- /O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/ VENTURA COUNTY COAST- 259 AM PST TUE DEC 25 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. WINDS WILL SLOWLY DIMINISH LATE THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ041-251700- /O.CON.KLOX.HW.W.0018.000000T0000Z-071226T0200Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 259 AM PST TUE DEC 25 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON BELOW PASSES AND CANYONS FROM HOLLYWOOD TO LEO CARRILLO STATE PARK INCLUDING MALIBU... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. AREAS OF NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE DAY...STRONGEST IN AND BELOW PASSES AND CANYONS FROM HOLLYWOOD HILLS TO LEO CARRILLO STATE PARK. WINDS WILL SLOWLY DIMINISH LATE THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ BRUNO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 24, 7:00 PM PST, 1 hour 59 minutes earlier.
Area forecast discussion, Dec 24, 7:00 PM PST, 1 hour 59 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 700 PM PST MON DEC 24 2007 .UPDATE...HAVE ISSUED AN UPDATE TO RENDER CURRENT CONDITIONS AND TRENDS. NORTH WIND ACCELERATED OVER THE NORTHERN HALF OF THE AREA THIS AFTERNOON AND VTX INDICATED THE SOUTHERN LIMIT OF THE WIND LINE THIS HOUR...WIND WILL CONTINUE TO ACCELERATE AND BECOME NORTHEAST THIS EVENING AS THE HIGH PRESSURE BUILDS INLAND. HAVE ADJUSTED HIGH WIND WARNING TIMING UP OVER THE ENTIRE AREA...OTHERWISE NO OTHER CHANGES AT THIS TIME. HAVE ISSUED A HIGH SURF ADVISORY NORTH OF POINT CONCEPTION. NORTHWEST SWELLS GENERATED BY A DISTANT STORM WILL ARRIVE IN THE COASTAL WATERS EARLY TUESDAY MORNING AND SURF 10 TO 12 FEET WILL BUILD ALONG EXPOSED NORTHWEST FACING SHORES. FOLLOWING DISCUSSION WRITTEN BY PREVIOUS SHIFT && .SHORT TERM...(TONIGHT-THURSDAY) WEAK SHORTWAVE WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA THIS AFTERNOON. THERE WILL BE CONTINUED LOCAL GUSTY AND ERRATIC WINDS ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY DUE TO STRONG WINDS MOVING ACROSS THE TEHACHAPI MOUNTAIN RANGE. LOCAL BLOWING SAND COULD CAUSE BRIEF HAZARDOUS ROAD CONDITIONS ACROSS HWY 14 AND 138 WITH THIS WAVE TYPE EFFECT OVER THE TEHACHAPIS. THIS SHOULD ABATE LATER THIS EVENING. VERY STRONG WINDS BEHIND THIS SHORTWAVE WILL INCREASE DRAMATICALLY OVERNIGHT. CURRENTLY LAX-BFL SFC GRADS WERE NEARLY -8.0 MB THIS AFTERNOON. WITH SUCH STRONG GRADIENTS...THE I-5 CORRIDOR WILL BE UNDER THE GUN WITH VERY GUSTY NORTHERLY WINDS 25 TO 40 MPH WITH GUSTS TO 55 MPH THIS AFTERNOON. HOWEVER...AS THE WINDS BEGIN TO SHIFT OUT OF THE NORTHEAST...LAX-DGT SFC PRES GRADS WILL STRENGTHEN RAPIDLY OVERNIGHT TO NEAR -9.0 MB. CURRENTLY NEAR NUETAL. WITH DECENT UPPER LVL SUPPORT AS WELL...AND DECENT COLD AIR ADVECTION...VERY STRONG WINDS WILL DEVELOP ACROSS THE MAJORITY OF LA/VTU COUNTIES LATER THIS EVENING THROUGH CHRISTMAS DAY. EXPECT MOUNTAINS TO REACH SUSTAINED WINDS BETWEEN 35 TO 50 MPH WITH GUSTS OVER 70 MPH POSSIBLE LATER THIS EVENING THROUGH CHRISTMAS DAY. WIND SPEEDS WILL BE SLIGHTLY LESS ACROSS THE WIND PRONE VALLEYS AND BELOW THE PASSES AND CANYONS FROM THE HOLLYWOOD HILLS TO LEO CARRILLO STATE PARK INCLUDING MALIBU. THE PEAK OF THIS WIND EVENT SHOULD OCCUR BETWEEN 3 AM TO 9 AM CHRISTMAS DAY. THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST WILL EXPERIENCE GUSTY NORTH TO NORTHEAST WINDS AS WELL THIS EVENING THROUGH THE OVERNIGHT HOURS. STRONGEST WINDS SHOULD OCCUR OVERNIGHT NEAR THE MONTECITO HILLS AND AREAS BELOW PASSES AND CANYONS. TEMPS WILL DECLINE SIGNIFICANTLY ACROSS THE INTERIOR SECTIONS OF THE FORECAST AREA...INCLUDING THE ANTELOPE VALLEY AND MOUNTAIN LOCATIONS WITH RELATIVELY COLD AIR ADVECTING INTO THE REGION. TEMPS SHOULD BE ONLY SLIGHTLY COOLER ACROSS THE COASTAL AND VALLEY AREAS A FEW DEGREES ON CHRISTMAS DAY. RED FLAG WARNINGS ARE ALSO IN EFFECT FROM THIS EVENING THROUGH CHRISTMAS DAY FOR LA/VTU COUNTIES EXCLUDING THE ANTELOPE VALLEY FOR STRONG WINDS AND LOWER RH VALUES. WINDS WILL BEGIN TO DIE DOWN TUESDAY EVENING. ANOTHER WEAK INSIDE SLIDER WILL DROP ACROSS NEVADA ON WED TO HELP SET UP ANOTHER ROUND OF GUSTY OFFSHORE WINDS IN ITS WAKE. EXPECT STRONG NORTHERLY WINDS TO DEVELOP ONCE AGAIN ACROSS THE SBA/VTU/LA COUNTY MOUNTAINS WITH THE I-5 CORRIDOR BEING AFFECTED WEDNESDAY. TEMPS WILL BE MUCH COOLER ACROSS THE MOUNTAINS AND ANTELOPE VALLEY ON WED...WHILE MUCH OF THE FORECAST AREA WILL ONLY REACH THE 50S N OF POINT CONCEPTION WITH HIGHS ONLY REACHING THE MID 60S IN THE WARMEST AREAS IN LA/VTU COUNTIES. WINDS WILL BEGIN TO SHIFT OFFSHORE WED NIGHT FOR AT LEAST ADVISORY LEVEL WINDS WILL BE POSSIBLE FOR THE MOUNTAINS AND VALLEYS OF LA/VTU COUNTIES. WINDS WILL REMAIN WEAKLY OFFSHORE THURSDAY WITH TEMPS SIMILAR ACROSS THE COASTAL AND VALLEY AREAS. .LONG TERM...(FRI-MON) BROAD W TO NWLY FLOW ALOFT CONTINUES ACROSS THE REGION THU THROUGH SUN. A COUPLE OF WEAKENING FRONTAL SYSTEMS COULD THREATEN THE AREA WITH SOME RAIN...WITH THE BEST THREAT OF WDSPRD RAIN ACROSS THE AREA ON FRI AND FRI NIGHT. WILL KEEP SLIGHT POPS FOR AREAS N OF PT CONCEPTION FOR SAT AND SAT NIGHT AS ANOTHER SYSTEM BRUSHES BY TO THE N. RAINFALL AMOUNTS SHOULD BE ON THE LOW SIDE. IT WILL BE QUITE COOL ACROSS THE ENTIRE AREA THU THRU SUN. UPPER HIGH MOVES CLOSER TO AREA ON MONDAY WHICH SHOULD BRING A FEW DEGREES OF WARMING TO THE AREA. BUT NEAR NORMAL FOR THIS TIME OF YEAR. && .AVIATION... 24/2210...HIGH PRESSURE ALOFT WILL KEEP VFR CONDS TO THE AREA THROUGH THE PERIOD...WHILE INCREASING HIGH PRESSURE OVER THE FOUR CORNERS WILL BRING AN EXTENDED PERIOD OF OFFSHORE WINDS TO THE AREA STARTING TONIGHT. LGT-MDT TURBC AND LLWS ARE LIKELY OVER AND NEAR HIER TRRN....AS WELL AS KBUR AND KVNY. MDT-SVR UDDS AND LLWS ARE LIKELY AROUND KWJF AND KPMD THROUGH 06Z AS WELL. FOR KLAX...HIGH CONFIDENCE IN CLEAR SKIES THROUGH PERIOD. 10 KT OR LESS SEABREEZE WILL WEAKEN AFTER 03Z...FOLLOWED BY EAST WINDS AROUND 8 KTS AFTER 10Z. OCCASIONAL EAST GUSTS OVER 10 KTS ARE POSSIBLE. FOR KBUR...HIGH CONFIDENCE IN CLEAR SKIES THROUGH THE PERIOD. NW WINDS ARE EXPECTED TO INCREASE AND GUST AROUND 20 KTS IN THE EVENING HOURS...THEN TURN EASTERLY AFTER 10Z. LGT TO MDT TURBULENCE VERY LIKELY FROM SFC-070 THROUGH TUES AM. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). RED FLAG WARNING (SEE LAXRFWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH SURF ADVISORY (SEE LACCFWLOX). && PUBLIC...30/KAPLAN AVIATION...MEIER WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 24, 6:45 PM PST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 645 PM PST MON DEC 24 2007 CAZ034>041-044>047-051>054-059-087-088-251400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 645 PM PST MON DEC 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES...INCLUDING THE SANTA MONICAS THROUGH THIS AFTERNOON. SUSTAINED WINDS WILL BE BETWEEN 20 AND 35 MPH WITH GUSTS TO AROUND 50 MPH TODAY. IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...WINDS ARE EXPECTED TO INCREASE TONIGHT TO 30 TO 50 MPH WITH GUSTS POSSIBLY OVER 70 MPH. IN THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES...IN COASTAL SECTIONS OF LOS ANGELES COUNTY BELOW PASSES AND CANYONS FROM HOLLYWOOD TO LEO CARRILLO STATE PARK...AND IN COASTAL SECTIONS OF VENTURA COUNTY...WIND WILL INCREASE TONIGHT...AND GUSTS TO 60 MPH ARE POSSIBLE. WINDS MAY REACH ADVISORY LEVEL TONIGHT THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE IN SANTA BARBARA COUNTY. STRONG WINDS AND A SHARP DROP IN RELATIVE HUMIDITY VALUES THIS EVENING WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES BY THIS EVENING...AND IN COASTAL AND VALLEY AREAS OF LOS ANGELES AND VENTURA COUNTIES BY TONIGHT. GALE WINDS WILL CONTINUE ACROSS ZONE 673 NEAR POINT CONCEPTION THROUGH TONIGHT WITH FREQUENT WIND GUSTS TO 35 KT. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...NORTHEAST WINDS OF 30 TO 50 MPH ARE EXPECTED TUESDAY MORNING THROUGH TUESDAY AFTERNOON...WITH GUSTS TO 70 MPH POSSIBLE. IN THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES...IN COASTAL SECTIONS OF LOS ANGELES COUNTY BELOW PASSES AND CANYONS FROM HOLLYWOOD TO LEO CARRILLO STATE PARK...AND IN COASTAL SECTIONS OF VENTURA COUNTY...NORTHEAST WINDS OF 25 TO 40 MPH ARE EXPECTED TUESDAY MORNING INTO TUESDAY AFTERNOON...AND GUSTS TO 60 MPH ARE POSSIBLE. GUSTY WINDS WILL ALSO LIKELY AFFECT LOCATIONS THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE IN SANTA BARBARA COUNTY TUESDAY MORNING.STRONG WINDS AND VERY LOW RELATIVE HUMIDITY VALUES WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS ACROSS VENTURA COUNTY AND MUCH OF LOS ANGELES COUNTY THROUGH TUESDAY EVENING. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 30
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 6:40 PM PST | High Surf Advisory | LOX | 33 hr | |
| Dec 25, 3:15 AM PST | Marine Weather Statement | LOX | 13 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.